International Journal of Mathematics and Mathematical Sciences
Volume 27 (2001), Issue 4, Pages 221-228
Convolution algebras arising from Sturm-Liouville transforms and applications
1Department of Mathematics, Computing, and Information Sciences, Jacksonville State University, Jacksonville 36265, AL, USA
2Department of Mathematics, University of Louisiana at Lafayette, Lafayette 70504, LA, USA
Received 14 July 2000
Copyright © 2001 Jason P. Huffman and Henry E. Heatherly. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
A regular Sturm-Liouville eigenvalue problem gives rise to a related linear integral transform. Churchill has shown how such an integral transform yields, under certain circumstances, a
generalized convolution operation. In this paper, we study the properties of convolution algebras arising in this fashion from a regular Sturm-Liouville problem. We give applications of these
convolution algebras for solving certain differential and integral equations, and we outline an operational calculus for classes of such equations.